Alert archive / California / Wind Advisories in 2019
Wind Advisory 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 14, 2019, 2:43 PM PDT for Inyo County, San Bernardino County, California. It took effect at Apr 15, 2019, 5:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2019, 2:43 PM PDT (21:43 UTC)
- In effect from
- Apr 15, 2019, 5:00 PM PDT
- Expired
- Apr 16, 2019, 5:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS75 KVEF 142143 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 243 PM PDT Sun Apr 14 2019 CAZ522-523-151400- /O.NEW.KVEF.WI.Y.0019.190416T0000Z-190417T0000Z/ Death Valley National Park-Western Mojave Desert- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 243 PM PDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM MONDAY TO 5 PM PDT TUESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 5 PM Monday to 5 PM PDT Tuesday. * WINDS...Sustained winds of 25-35 mph with gusts to 50 mph will be possible for parts of San Bernardino and Inyo counties. * TIMING...Winds will gradually increase Monday afternoon, reaching advisory criteria by Monday evening. Winds are expected to begin subsiding Tuesday evening. * IMPACTS...Driving may become difficult due to strong winds and visibility could be reduced due to blowing dust especially along I-15. Loose or unsecured items may be blown away or strewn about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
063 WWUS75 KVEF 150913 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 213 AM PDT Mon Apr 15 2019 CAZ520-160200- /O.EXA.KVEF.WI.Y.0019.190416T0000Z-190417T0000Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 213 AM PDT Mon Apr 15 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY for the Owens Valley... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 5 PM PDT Tuesday. * WINDS...Westerly sustained winds of 25-35 mph with gusts to 50 mph. Winds will be focused mainly along and west of US-395, especially south of Olancha. * TIMING...Winds will gradually increase Monday afternoon, gusting over 40 mph by the early evening. Winds are expected to begin subsiding Tuesday evening. * IMPACTS...Driving may become difficult due to strong crosswinds. High profile vehicles and semis should exercise extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ522-523-160200- /O.CON.KVEF.WI.Y.0019.190416T0000Z-190417T0000Z/ Death Valley National Park-Western Mojave Desert- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 213 AM PDT Mon Apr 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY... * WINDS...Sustained winds of 25-35 mph with gusts to 50 mph will be possible for parts of San Bernardino and Inyo counties. * TIMING...Winds will gradually increase Monday afternoon, and begin gusting over 40 mph by Monday evening. Winds are expected to begin subsiding Tuesday evening. * IMPACTS...Driving may become difficult due to strong winds and visibility could be reduced due to blowing dust especially along I-15. Loose or unsecured items may be blown away or strewn about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
335 WWUS75 KVEF 152355 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 455 PM PDT Mon Apr 15 2019 CAZ520-522-523-161200- /O.CON.KVEF.WI.Y.0019.190416T0000Z-190417T0000Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 455 PM PDT Mon Apr 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... * WINDS...Sustained winds of 25 to 35 mph with gusts to 50 mph will be possible for parts of San Bernardino and Inyo counties. * TIMING...Winds will gradually increase Monday afternoon, and begin gusting over 40 mph by Monday evening. Winds are expected to begin subsiding Tuesday evening. * IMPACTS...Driving may become difficult due to strong winds and visibility could be reduced due to blowing dust especially along I-15. Loose or unsecured items may be blown away or strewn about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Morgan
038 WWUS75 KVEF 160900 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 200 AM PDT Tue Apr 16 2019 CAZ520-522-161000- /O.CAN.KVEF.WI.Y.0019.000000T0000Z-190417T0000Z/ Owens Valley-Death Valley National Park- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, and Shoshone 200 AM PDT Tue Apr 16 2019 ...WIND ADVISORY IS CANCELLED FOR INYO COUNTY.. The National Weather Service in Las Vegas has cancelled the Wind Advisory for Inyo county. While occasional wind gusts to 40 mph will remain possible this morning in wind prone locations...wind speeds in general have decreased and are no longer expected to pose a significant hazard. A push of northerly winds this afternoon will result in increased breezes but gusts will generally remain below 40 mph. $$ CAZ523-170000- /O.CON.KVEF.WI.Y.0019.000000T0000Z-190417T0000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 200 AM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...Sustained winds of 25 to 35 mph with gusts to 50 mph will be possible for parts of San Bernardino county. * TIMING...Winds will increase in the strength this morning and persist through the day before easing this late this afternoon. * IMPACTS...Driving may become difficult due to strong winds and visibility could be reduced due to blowing dust especially along I-15. Loose or unsecured items may be blown away or strewn about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
233 WWUS75 KVEF 170003 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 503 PM PDT Tue Apr 16 2019 CAZ523-170115- /O.EXP.KVEF.WI.Y.0019.000000T0000Z-190417T0000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 503 PM PDT Tue Apr 16 2019 ...WIND ADVISORY HAS EXPIRED... The threat for widespread gusts over 40 mph has ended, so the Wind Advisory was allowed to expire. Locally strong gusts in and near thunderstorms will be possible through the evening. $$ Morgan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:36 PM PDT, 7 minutes earlier.
Area forecast discussion, Apr 14, 2:36 PM PDT, 7 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 236 PM PDT Sun Apr 14 2019 .SYNOPSIS...An active first half of the work week characterized by gusty winds initially followed by rain chances and a cold front passage continues to be in store. By Wednesday, conditions return to dry and mild, warming back to above normal temperatures by the weekend. && .SHORT TERM...Through Tuesday night. Another low pressure system originating from the Pacific Northwest will come across the Oregon coast Monday bringing our next opportunity for active weather for the first half of the week. As is the case with many of our systems this time of the year, the first sign of change will occur with an increase in wind potential from the west. Latest hi-resolution guidance seems to be capturing this well, tightening surface gradients across the Sierra and higher elevations of San Bernardino then quickly down to the deserts. A gradual ramp up of winds is expected Monday afternoon and will likely reach at or above Wind Advisory criteria Monday evening. This potential appears to persist until the cold front eventually pushes through Tuesday, so while there may be some periods in which advisory winds are not seen, opted to go with a 24 hour long advisory for zones 523 and 522 to capture the two best opportunities for advisory criteria winds. A second area of concern are the higher elevations and downslope potential of both the eastern Sierra and the Spring Mountains. There are some indications that downslope winds may result in borderline wind advisory criteria reach the Owens Valley (zone 520) but if so, this would be a brief period, and with respect to the Springs, the bulk of the hi-resolution winds keep the highest gusts above 7000 ft. Since there was not high enough confidence in these areas reaching criteria, opted to leave this out of at least the initial advisory issuance. There is a possibility that the advisory may need to be expanded eastward post-frontal, as indicated in some MOS guidance, but MAV/MET/ECS disagree by about 20 kts for Tuesday afternoon for Clark/Mohave/Lincoln county areas and other hi- resolution depictions are favoring the lower end of those estimates, thus left these out of the initial advisory issuance as well. As for the potential for precip, NBM QPF generation is rather meager, with the bulk of the precip generation taking place in the post-frontal regime. However, there is a window of opportunity for some thunder ahead of the frontal passage Tuesday afternoon across Mohave county which may be able to produce some locally higher QPF values. Model soundings are not spectacular for this possibility but a brief phasing of favorable vorticity generation on the RE region of the low and meager surface based instability may be enough to produce some thunder. At this time, no hazards are expected with this other than slick roads and possible cloud to ground lightning. Precip should be entirely out of the area by midnight Wednesday. .LONG TERM...Wednesday into the weekend. Initially northerly UL flow on the backside of the departing low will keep things cool Wednesday before ridging builds across the region and heights recover Thursday and into the weekend. Temperatures are expected to rise about 5 degrees per day, reaching the upper 80s and low 90s for southern 2/3 of the CWA. A weak disturbance is progged to pass over the region Saturday but may only result in some cloud cover and low end precip chances for the higher elevations. The next shortwave seen in the long range models appears to be Sunday which may be the next best chance for precip and gusty winds. && .AVIATION...For McCarran...Prevailing winds have finally shifted to the southwest as of 21z this afternoon with speeds expected to remain around 15 knots gusting to 20-25 knots through this evening. Gusts should become more intermittent between 04z-06z but could potentially linger longer than this time frame as speeds remain between 10-15 knots through early Monday morning. Winds could see a brief decrease around sunrise tomorrow to around 10 knots but this will be short-lived as southwest winds pick up again by mid-morning. Speeds on Monday will peak during the afternoon at 15-20 knots with gusts near 30 knots possible. Increasing coverage of high clouds can be expected going into Monday. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy, southwest winds will continue into this evening before gusts slowly diminish overnight. Many areas will see sustained winds remain around 10-12 knots tonight before increasing once again Monday morning. West to southwest winds will peak Monday afternoon at 15-20 knots gusting up to 30 knots. The exception remains the western Mojave Desert where stronger gusts up to 35 knots will be possible. Increasing coverage of high clouds can be expected going into Monday.&& .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SYNOPSIS/SHORT/LONG TERM...TB3 AVIATION...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.